What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 12:21 PM EST, 24 minutes earlier.
Area forecast discussion, Apr 7, 12:21 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
121 PM EDT Mon Apr 7 2025
...New AVIATION...
.UPDATE...
Issued at 840 AM EDT Mon Apr 7 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Other than increase in low level surface winds expected with
previous update, the rest of the forecast remains on track with
near record heat across coastal NE FL with lower 90s expected from
JAX southward down across the I-95/US 17 corridors with the gusty
SW flow pushing the heat all the way to the beaches, mid/upper 80s
expected elsewhere further inland. Broken squall line with
isolated severe storms with damaging wind potential and isolated
tornadoes possible still expected to push into inland SE GA and
the Suwannee Valley by the early to mid afternoon hours, then
progress slowly eastward reaching the I-95 corridor and Atlantic
Coastal areas during the evening hours, before pushing offshore
into the Atlantic waters just before midnight. The slowness of
this feature will also provide for locally heavy rainfall with
amounts generally in the 0.50-1.00 inch range, with isolated
totals of 2-3 inches possible in heavier storm activity. Cooler
airmass filters in after midnight with lows falling to the 50s by
early Tuesday morning.
&&
.NEAR TERM...
(Today through Tonight)
Issued at 350 AM EDT Mon Apr 7 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
A fairly potent mid / upper level trough will swing across the
eastern and southeast states today through late tonight with a
strong 500 mb jet of about 55-70 kt moving across our CWA later
today and into early tonight. An associated cold front initially
from nrn GA to the FL panhandle will steadily moving eastward
moving into our forecast area this aftn, and to coastal southeast
GA to the Suwannee Valley by 7-8 pm this evening.
For the morning hours, areas to widespread low clouds expected
prevail over the forecast area with some patchy to areas of fog
but low level winds will keep vsby up higher than what could
happen. As low clouds erode due to daytime heating, low level
mixing will help increase southwesterly winds of up to 15-25 mph
at times, with gusts of 35 mph likely, though an isolated 40 mph
gust possible (outside of convection). Criteria for a wind
advisory seems marginal at this time, mainly limited in areal
extent.
Latest guidance shows showers forming ahead of the front late
morning/early aftn over inland southeast GA. One change as far as
trends in the guidance, the arrival of the precip/showers/storms
is at least a couple of hours later than yesterday's guidance. The
pre-frontal convection expected to continue shifting eastward
with convection not entering the northeast FL zones until after
about 3 pm, while continuing to progress through southeast GA.
Instability and shear look decent with MLCAPE of about 1000-1500
J/kg and 0-6 km bulk shear of around 35-45 kt, mostly unidirectional.
Main threats will be locally damaging wind gusts and perhaps an
isolated tornado. The 0-1 km SRH of 100-150 is on the low-end
risk for a brief tornado along and ahead of the line of convection.
Mid level lapse rates look too weak (about 5.5 to 6 C/km) for a
meaningful large hail threat. SPC indicates a slight risk of
severe storms today, mainly northwest of a line from Jacksonville
to Gainesville.
Max temps today expected in the upper 80s to near 90 around and
east of Highway 301, and then mid 80s to the west. If precip
enters inland southeast GA sooner and low clouds hang on, then
highs in the lower 80s possible northwest of a line Baxley to
Pearson. With the forecast temps, a high temp record may be met
at JAX, CRG, and GNV, but unlikely for AMG. See climate section
below.
Mostly cloudy skies tonight with precip be moving through the rest
of our area tonight with a lower risk of any strong or severe
storms in the evening hours. The precip will exit to the southeast
of the area after 05z. Cooler overnight lows in the 50s expected
for most areas with skies becoming partly cloudy.
Overall 24 hr precip amounts range from near a quarter of an inch
far southeast zones to 1 inch for inland southeast GA. However,
higher end rainfall, 90th percentile forecasts, from the HREF
suggests upward of 1.5 inches possible from inland southeast GA to
the Suwannee Valley.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 350 AM EDT Mon Apr 7 2025
By Tuesday morning, the cold front will be south of the forecast
area, with lingering isolated showers clearing out from north
central Florida in the early afternoon. The rest of the day will
be mostly sunny, cooler than it's been the last week, with
northwesterly winds. High temperatures will be in the lower to mid
70s area-wide, with lows Tuesday night dipping into the 40s to
mid 50s.
Winds will shift to northeasterly on Wednesday, bringing isolated
showers onshore the north east Florida coast, mainly south of St.
Augustine. Temperatures will be a few degrees warmer on Wednesday,
highs in the lower to upper 70s.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 350 AM EDT Mon Apr 7 2025
Similar conditions are expected again on Thursday, with onshore
winds bringing a few showers near the northeast Florida coast
Thursday morning. Temperatures will heat up into the lower 80s for
inland locations, with the easterly winds keeping the coast a
little cooler. A weak front will approach on Friday, and winds
will shift to the southwest allowing for the higher temperatures
to be near the Atlantic coast. Widespread showers will develop on
Friday afternoon, with precipitation chances at 20-30% across NE
FL and SE GA. A cooler and dry weekend will follow this frontal
passage.
&&
.AVIATION...
(18Z TAFS)
Issued at 118 PM EDT Mon Apr 7 2025
SW winds continue to increase ahead of the squall line, mainly
into the 15-20G25-30 knot range. Timing of squall line still on
track for the 23-00Z time frame at SSI/JAX/VQQ/GNV, then into
CRG/SGJ by 00-01Z time frame with gusty winds and will keep the
potential wind gust to 25G35 knots with this feature, which could
possibly stronger to 40-45 knots if strong to severe storms impact
any local TAF. Post squall line shower activity will continue in
the 02-06Z time frame along with IFR/MVFR CIGS that will continue
in the 06-12Z time frame as rainfall exits the region. Low clouds
begin to become SCT around sunrise and expect VFR conds to develop
in the 12-15Z time frame on Tuesday as W-NW winds continue around
10 knots or so.
&&
.MARINE...
Issued at 350 AM EDT Mon Apr 7 2025
Gusty south to southwest winds are forecast today ahead of a cold
front. We indicated exercise caution nearshore and small craft
advy offshore. The cold front timing has slowed a bit so the bulk
of the precip associated with the cold front won't enter the
waters until about 6 pm this evening. The showers and
thunderstorms will then overspread our local waters during the
evening hours ahead of this frontal passage, with isolated strong
to severe thunderstorms possible, mainly for the Georgia waters.
Winds will shift to northwest in the wake of this frontal passage
during the overnight hours tonight and then north on Tuesday as
high pressure builds into the Ohio Valley. This high pressure
center will wedge down the southeastern seaboard from Tuesday
night through Wednesday night, creating strengthening northeast
winds and building seas. Another cold front will move quickly
southeastward towards our region on Friday afternoon and evening,
accompanied by showers and possibly a few thunderstorms.
Rip Currents: Moderate rip current risk today even though side
shore/offshore flow with lingering surf of about 2-3 ft mostly.
Longshore current flowing north should still be apparent. Lowering
risk but still near moderate levels for Tuesday.
&&
.CLIMATE...
Issued at 350 AM EDT Mon Apr 7 2025
Record High Temperatures:
Monday, April 7th:
KJAX: 92/1967
KCRG: 91/2006
KAMG: 90/1999
KGNV: 90/2023
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 50 71 46 / 100 80 0 0
SSI 85 56 71 57 / 90 100 0 0
JAX 91 55 73 53 / 90 100 0 0
SGJ 92 58 72 59 / 30 90 10 10
GNV 89 55 75 51 / 90 90 10 0
OCF 91 57 76 54 / 60 90 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 9 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Wind Advisory until 9 PM EDT this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
AM...Small Craft Advisory until midnight EDT tonight for AMZ450-452-
454.
Small Craft Advisory until 6 AM EDT Tuesday for AMZ470-472-474.
&&In the hours before
Special weather statement, Apr 7, 11:01 AM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1201 PM EDT Mon Apr 7 2025
GAZ132-133-071645-
Coffee GA-Jeff Davis GA-
1201 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COFFEE AND JEFF DAVIS
COUNTIES THROUGH 1245 PM EDT...
At 1200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, or 10 miles north of Ambrose, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Denton, Pridgen, Ambrose, Broxton, Hazlehurst, and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8252 3175 8253 3175 8255 3174 8253
3170 8253 3158 8306 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8286
3182 8284 3184 8278 3185 8279 3186 8276
3191 8268 3192 8268 3193 8259 3196 8256
TIME...MOT...LOC 1600Z 257DEG 17KT 3175 8303
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Apr 7, 11:35 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1235 PM EDT Mon Apr 7 2025
GAZ132-149-163-071715-
Atkinson GA-Clinch GA-Coffee GA-
1235 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT COFFEE...ATKINSON AND
NORTHWESTERN CLINCH COUNTIES THROUGH 115 PM EDT...
At 1235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Broxton, Douglas, Pearson, Axson, Cogdell, Ambrose, West Green,
Argyle, and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3151 8308 3156 8306 3161 8306 3164 8301
3168 8284 3167 8283 3167 8266 3128 8263
3129 8266 3128 8270 3123 8270 3106 8262
3107 8297 3118 8297 3119 8305 3128 8303
3134 8307 3136 8310 3140 8314 3146 8315
TIME...MOT...LOC 1635Z 260DEG 33KT 3132 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Apr 7, 11:45 AM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
1245 PM EDT Mon Apr 7 2025
GAZ133-135-071715-
Appling GA-Jeff Davis GA-
1245 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES THROUGH 115 PM EDT...
At 1245 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hazlehurst, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Graham, Hazlehurst, Plant Hatch, Pine Grove, and Baxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 8232 3195 8231 3194 8229 3190 8219
3191 8213 3189 8212 3189 8211 3186 8212
3183 8206 3180 8211 3177 8209 3177 8267
3192 8266 3193 8259 3196 8256 3195 8249
3196 8250 3197 8248
TIME...MOT...LOC 1645Z 260DEG 33KT 3189 8256
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Apr 7, 12:13 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
113 PM EDT Mon Apr 7 2025
GAZ132>135-149-250-071800-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
113 PM EDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...EASTERN
ATKINSON...NORTHWESTERN WARE...BACON...EASTERN JEFF DAVIS AND WEST
CENTRAL APPLING COUNTIES THROUGH 200 PM EDT...
At 113 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Green to 6 miles southwest of
Nicholls to 6 miles southwest of Pearson. Movement was northeast at
50 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Alma, Graham, Nicholls, Millwood, Pearson, Axson, Pine Grove, Denton,
West Green, and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8228 3117 8260 3117 8267 3118 8267
3118 8279 3119 8291 3144 8280 3160 8285
3193 8253
TIME...MOT...LOC 1713Z 234DEG 45KT 3163 8280 3147 8273 3121 8290
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NELSONSpecial weather statement, Apr 7, 12:38 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 PM EDT Mon Apr 7 2025
GAZ133>136-149-151-250-071815-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
138 PM EDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PIERCE...
NORTHWESTERN WARE...SOUTHEASTERN BACON...NORTHWESTERN WAYNE...EAST
CENTRAL JEFF DAVIS AND APPLING COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Graham to near Baxley to near Dixie Union.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
New Lacy, Jamestown, Pebble Hill, Bristol, Pine Grove, Surrency,
Odum, Baxley, Plant Hatch, and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3195 8241 3196 8238 3194 8238 3194 8229
3190 8219 3191 8213 3189 8212 3189 8211
3186 8212 3182 8202 3179 8199 3179 8196
3176 8194 3176 8192 3134 8223 3118 8270
3169 8233 3189 8253 3197 8243
TIME...MOT...LOC 1738Z 242DEG 39KT 3180 8249 3169 8237 3136 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NELSONLocal storm report, Apr 7, 12:39 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
139 PM EDT Mon Apr 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Tstm Wnd Gst 2 WSW Alma 31.53N 82.50W
04/07/2025 M43 MPH Bacon GA ASOS
ASOS station KAMG Alma (Bacon County
Airport) reported wind gust to 43 mph from
the Northwest.
&&
JCH